Alert archive / Kansas / Severe Thunderstorm Warnings in 2006

Severe Thunderstorm Warning 45, NWS Topeka, KS

March 30, 2006Brown County, Nemaha County, Kansas

NWS Topeka, KS issued this severe thunderstorm warning at Mar 30, 2006, 3:51 PM CST for Brown County, Nemaha County, Kansas. It was in force for 54 min. 6 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Mar 30, 2006, 3:51 PM CST (21:51 UTC)
Expired
Mar 30, 2006, 4:45 PM CST
In force
54 min
Issued by
NWS Topeka, KS
Area
Counties, with a storm outline in the text

Counties Brown County, KS, Nemaha County, KS

The radar

The Topeka radar (KTWX), 93 km from the middle of the area, began a volume at 21:51 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Mar 30, 3:54 PM CSTHAIL 15 Sse Seneca, KS
Mar 30, 3:59 PM CSTTSTM WND GST 607 N Goff, KS
Mar 30, 3:59 PM CSTHAIL 0.887 N Goff, KS
Mar 30, 4:20 PM CSTTSTM WND DMGHorton, KS6 TO 8 INCH TREE LIMB DOWN AND SMALL SHED BLOWN DOWN
Mar 30, 4:20 PM CSTTSTM WND GST 70Horton, KS
Mar 30, 4:24 PM CSTTSTM WND DMGHiawatha, KSNUMEROUS TELEPHONE POLES REPORTED DOWN, TRAILER BLOWN OFF FOUNDATION, GRAIN BINS BLOWN UP AGAINST HOUSES, AND TREES BLOWN DOWN.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 6 storm reports to this severe thunderstorm warning; the first came 3 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Mar 30, 8:42 AM CSTTornado WatchSPC9 hr

The nearest sounding before it

Topeka, KS (KTOP), launched 12:00Z, 9.9 hours before the alert went out and 86 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Topeka, KS at 12:00Z on 2006-03-30Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 40 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Topeka, KS at 12:00Z on 2006-03-30The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 426 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
40 J/kg
Mixed-layer CIN
-290 J/kg
Mixed-layer LCL
712 m above ground
0-6 km bulk shear
28 kt
0-1 km storm-relative helicity
426 m²/s²
0-3 km storm-relative helicity
459 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS53 KTOP 302151
SVRTOP
KSC013-131-302245-
/O.NEW.KTOP.SV.W.0045.060330T2151Z-060330T2245Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE TOPEKA KS
351 PM CST THU MAR 30 2006

THE NATIONAL WEATHER SERVICE IN TOPEKA HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  BROWN COUNTY IN NORTHEAST KANSAS
  NEMAHA COUNTY IN NORTHEAST KANSAS

* UNTIL 445 PM CST

* AT 346 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING DESTRUCTIVE WINDS IN
  EXCESS OF 70 MPH.  THIS STORM WAS LOCATED 5 MILES WEST OF GOFF...OR
  ABOUT 29 MILES SOUTHWEST OF HIAWATHA...MOVING NORTHEAST AT 60 MPH.

* LOCATIONS IMPACTED INCLUDE...
  ONEIDA...
  KICKAPOO RESERVATION...
  BERN...
  FAIRVIEW...
  SABETHA...
  EVEREST...
  MORRILL...
  HIAWATHA...
  RESERVE...
 IOWA SAC AND FOX RESERVATION...

A TORNADO WATCH IS ALSO IN EFFECT. SEVERE THUNDERSTORMS CAN PRODUCE
TORNADOES RAPIDLY.

LARGE HAIL...VERY HEAVY RAIN AND DAMAGING WINDS ARE LIKELY WITH THIS
STORM. FOR YOUR SAFETY...TAKE COVER INSIDE A BUILDING.

STAY TUNED TO WEATHER RADIO OR LOCAL MEDIA OUTLETS FOR THE LATEST
SEVERE WEATHER INFORMATION.

LAT...LON 4000 9622 3956 9597 3959 9584 3965 9579
      3966 9558 3966 9534 3999 9533

$$
5 follow-up statements
000 
WWUS53 KTOP 302158
SVSTOP

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TOPEKA KS
356 PM CST THU MAR 30 2006

KSC013-131-302245-
/O.CON.KTOP.SV.W.0045.000000T0000Z-060330T2245Z/
NEMAHA-BROWN-
356 PM CST THU MAR 30 2006

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 445 PM CST
FOR BROWN AND NORTHEASTERN NEMAHA COUNTIES...

AT 354 PM CST...TRAINED WEATHER SPOTTERS REPORTED A SEVERE 
THUNDERSTORM PRODUCING QUARTER SIZE HAIL 5 MILES SOUTH SOUTHEAST OF 
SENECA.  THE STORM WAS LOCATED 6 MILES NORTH OF GOFF...OR ABOUT 21 
MILES WEST OF HIAWATHA...MOVING NORTHEAST AT 60 MPH. WIND GUSTS IN 
EXCESS OF 70 MPH WERE ALSO POSSIBLE FROM THIS STORM.

LOCATIONS IMPACTED INCLUDE...
KICKAPOO RESERVATION...BERN...POWHATTAN...FAIRVIEW...SABETHA...
WILLIS...EVEREST...MORRILL...HIAWATHA...ROBINSON...RESERVE AND IOWA
SAC AND FOX RESERVATION.

A TORNADO WATCH IS ALSO IN EFFECT. SEVERE THUNDERSTORMS CAN PRODUCE
TORNADOES RAPIDLY.

LARGE HAIL...VERY HEAVY RAIN AND DAMAGING WINDS ARE LIKELY WITH THIS
STORM. FOR YOUR SAFETY...TAKE COVER INSIDE A BUILDING NOW.

STAY TUNED TO NOAA WEATHER RADIO OR LOCAL MEDIA OUTLETS FOR THE
LATEST SEVERE WEATHER INFORMATION.

LAT...LON 4000 9622 3956 9597 3959 9584 3965 9579
      3966 9558 3966 9534 3999 9533

$$
000 
WWUS53 KTOP 302213
SVSTOP

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TOPEKA KS
410 PM CST THU MAR 30 2006

KSC013-131-302245-
/O.CON.KTOP.SV.W.0045.000000T0000Z-060330T2245Z/
NEMAHA-BROWN-
410 PM CST THU MAR 30 2006

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 445 PM CST
FOR BROWN AND EASTERN NEMAHA COUNTIES...

AT 408 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM.  THIS STORM WAS LOCATED NEAR
FAIRVIEW...OR ABOUT 11 MILES WEST OF HIAWATHA...MOVING NORTHEAST AT
45 MPH.

JUST BEFORE 4 PM CST...A SPOTTER ESTIMATED 60 MPH WINDS 7 MILES
NORTH OF GOFF IN NEMAHA.

LOCATIONS IMPACTED INCLUDE...
MORRILL...WILLIS...EVEREST...HIAWATHA...RESERVE...ROBINSON AND IOWA
SAC AND FOX RESERVATION.

A TORNADO WATCH IS ALSO IN EFFECT. SEVERE THUNDERSTORMS CAN PRODUCE
TORNADOES RAPIDLY.

LARGE HAIL...VERY HEAVY RAIN AND DAMAGING WINDS ARE LIKELY WITH THIS
STORM. FOR YOUR SAFETY...TAKE COVER INSIDE A BUILDING NOW.

STAY TUNED TO NOAA WEATHER RADIO OR LOCAL MEDIA OUTLETS FOR THE
LATEST SEVERE WEATHER INFORMATION.

LAT...LON 3997 9599 3957 9592 3959 9584 3965 9579
      3966 9558 3966 9534 3999 9533

$$
000 
WWUS53 KTOP 302223
SVSTOP

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TOPEKA KS
422 PM CST THU MAR 30 2006

KSC131-302232-
/O.CAN.KTOP.SV.W.0045.000000T0000Z-060330T2245Z/
NEMAHA-
422 PM CST THU MAR 30 2006

...THE SEVERE THUNDERSTORM WARNING FOR NEMAHA COUNTY HAS BEEN
CANCELLED...

THE STORM THAT PROMPTED THE WARNING HAS EXITED THE COUNTY...THUS THE 
WARNING HAS BEEN CANCELLED.

SMALL HAIL...GUSTY WINDS...AND HEAVY DOWNPOURS ARE STILL POSSIBLE IN 
EASTERN NEMAHA COUNTY.

STAY TUNED TO NOAA WEATHER RADIO OR LOCAL MEDIA OUTLETS FOR THE
LATEST SEVERE WEATHER INFORMATION.

LAT...LON 3999 9576 3966 9577 3966 9558 3966 9534
      3999 9533

$$

KSC013-302245-
/O.CON.KTOP.SV.W.0045.000000T0000Z-060330T2245Z/
BROWN-
422 PM CST THU MAR 30 2006

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 445 PM CST
FOR BROWN COUNTY...

AT 421 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM.  THIS STORM WAS LOCATED NEAR
HIAWATHA...MOVING NORTHEAST AT 50 MPH.

LOCATIONS IMPACTED INCLUDE...
HIAWATHA...RESERVE...ROBINSON...IOWA SAC AND FOX RESERVATION.

A TORNADO WATCH IS ALSO IN EFFECT. SEVERE THUNDERSTORMS CAN PRODUCE
TORNADOES RAPIDLY.

LARGE HAIL...VERY HEAVY RAIN AND DAMAGING WINDS ARE LIKELY WITH THIS
STORM. FOR YOUR SAFETY...TAKE COVER INSIDE A BUILDING NOW.

STAY TUNED TO NOAA WEATHER RADIO OR LOCAL MEDIA OUTLETS FOR THE
LATEST SEVERE WEATHER INFORMATION.

LAT...LON 3999 9576 3966 9577 3966 9558 3966 9534
      3999 9533

$$
000 
WWUS53 KTOP 302231 RRA
SVSTOP

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TOPEKA KS
429 PM CST THU MAR 30 2006

KSC013-302245-
/O.CON.KTOP.SV.W.0045.000000T0000Z-060330T2245Z/
BROWN-
429 PM CST THU MAR 30 2006

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 445 PM CST
FOR BROWN COUNTY...

AT 428 PM CST...TRAINED WEATHER SPOTTERS REPORTED A SEVERE
THUNDERSTORM.  THIS STORM WAS LOCATED NEAR HIAWATHA...MOVING EAST AT 
45 MPH. SPOTTERS REPORTED 70 MPH WINDS IN HORTON AT 420 PM. 

LOCATIONS IMPACTED INCLUDE...IOWA SAC AND FOX 
RESERVATION...ROBINSON...AND EVEREST. 

A TORNADO WATCH IS ALSO IN EFFECT. SEVERE THUNDERSTORMS CAN PRODUCE
TORNADOES RAPIDLY.

DAMAGING WINDS ARE OCCURRING WITH THIS STORM. FOR YOUR SAFETY...TAKE 
COVER INSIDE A BUILDING NOW.

LAT...LON 3998 9568 3965 9575 3966 9558 3966 9534
      3999 9533

$$
000 
WWUS53 KTOP 302246
SVSTOP

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TOPEKA KS
446 PM CST THU MAR 30 2006

KSC013-302256-
/O.EXP.KTOP.SV.W.0045.000000T0000Z-060330T2245Z/
BROWN-
446 PM CST THU MAR 30 2006

...THE SEVERE THUNDERSTORM WARNING FOR BROWN COUNTY EXPIRED AT 445 PM
CST...

AT 446 PM CST...NATIONAL WEATHER SERVICE RADAR INDICATED THAT THE
SEVERE THUNDERSTORM THAT PROMPTED THE WARNING HAD WEAKENED AND WAS NO
LONGER SEVERE...THUS THE WARNING HAS BEEN ALLOWED TO EXPIRE.

RADAR INDICATED THAT HEAVY RAIN...SMALL HAIL...AND GUSTY WINDS WERE 
STILL POSSIBLE FROM THE THUNDERSTORM IN FAR NORTHEASTERN BROWN 
COUNTY.

A TORNADO WATCH REMAINS IN EFFECT. SEVERE THUNDERSTORMS CAN PRODUCE 
TORNADOES RAPIDLY.

STAY TUNED TO NOAA WEATHER RADIO OR LOCAL MEDIA OUTLETS FOR THE
LATEST SEVERE WEATHER INFORMATION.

LAT...LON 3998 9568 3965 9575 3966 9558 3966 9534
      3999 9533

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Topeka, KS wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 30, 3:37 PM CST, 14 minutes earlier.

Area forecast discussion, Mar 30, 3:37 PM CST, 14 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TOPEKA KS
337 PM CST THU MAR 30 2006

.DISCUSSION...

MAIN FORECAST CHALLENGES ARE PRECIPITATION CHANCES TONIGHT...THIS
WEEKEND...AND LATE IN THE FORECAST.

IN LATTER STAGES OF LARGE SEVERE WEATHER EVENT SO WILL KEEP DETAILS
LOW. STRONG SYNOPTIC WINDS FELT AHEAD AND BEHIND OF STRONG SURFACE
CYCLONE TODAY. APPEARS WINDS WILL NEAR ADVISORY LEVELS EARLY ON  AS
SYSTEM LIFTS OUT BUT ONLY EXPECT BORDERLINE AND SHORT-LIVED SPEEDS
SO NO ADVISORY PLANNED AFTER 6 PM. COLD UPPER TROF AND DEEP MOISTURE
TO KEEP SOME CHANCE FOR THUNDERSTORMS THIS EVENING FOR ALL AREAS.
APPEARS STRATO CU FIELD TO BE IN PLACE THROUGH MUCH OF FRIDAY SO
LOWERED TEMPS AND INCREASED SKY COVER.

UPPER/LOW LEVEL RIDGE TO ALLOW FOR SOME COOL TEMPS FRIDAY NIGHT BUT
SOME CIRRUS SHOULD KEEP TEMPS FROM BOTTOMING OUT. NEXT UPPER TROF TO
ENTER THE ROCKIES SATURDAY WITH LEE CYCLOGENESIS IN EASTERN
COLORADO. MODELS SUGGEST MOISTURE WILL RETURN BUT IT MAY KEEP
PRECIPITATION CHANCES LIMITED TO AFTER SUNSET...BUT WILL ONLY REMOVE
MENTION FROM SATURDAY MORNING AT THIS TIME AS MODELS TEND TO BE TOO
SLOW WITH RETURN FLOW. BEST CHANCES APPEAR FOR SATURDAY NIGHT AS
TROF ENTERS THE AREA WITH WESTERLY FLOW TAKING OVER IN THE LOW
LEVELS BY SUNDAY AFTERNOON. WILL LEAVE SOME MENTION FOR SUNDAY NIGHT
WITH SOME TIMING DIFFERENCES.

FOR NEXT WEEK...MONDAY STILL LOOKING TRANQUIL AS NEXT UPPER LOW DIGS
ALONG THE WEST COAST. THIS TO SLOWLY COME EAST THROUGH THE WEEK WITH
PERSIST SOUTH WINDS BRINGING DEEP MOISTURE INTO THE PLAINS BY
TUESDAY AFTERNOON. THUNDERSTORM CHANCES WILL RETURN BY THEN AND
CONTINUE INTO THURSDAY UNTIL THE TROF PASSES LATE IN THE WEEK.
PROGRESSIVE FLOW PATTERN TO KEEP TEMPERATURES NEAR TO SOMEWHAT ABOVE
NORMAL...AND PRECIPITATION AND ASSOCIATED EARLY SPRING SEVERE
CONVECTIVE POTENTIAL.

&&

.TOP WATCHES/WARNINGS/ADVISORIES...WIND ADVISORY UNTIL 6PM FOR
LOCATIONS EAST OF A LINE FROM COUNCIL GROVE TO MARYSVILLE.

&&
Hazardous weather outlook, Mar 30, 12:05 PM CST, 3 hours 46 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TOPEKA KS
1205 PM CST THU MAR 30 2006

KSZ008>012-020>024-026-034>040-054>056-058-059-311815-
REPUBLIC-WASHINGTON-MARSHALL-NEMAHA-BROWN-CLOUD-CLAY-RILEY-
POTTAWATOMIE-JACKSON-JEFFERSON-OTTAWA-DICKINSON-GEARY-MORRIS-
WABAUNSEE-SHAWNEE-DOUGLAS-LYON-OSAGE-FRANKLIN-COFFEY-ANDERSON-
1205 PM CST THU MAR 30 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL...NORTH
CENTRAL AND NORTHEAST KANSAS.

.DAY ONE...THIS AFTERNOON AND TONIGHT

THUNDERSTORMS WILL BE WIDESPREAD OVER THE AREA...AND SOME OF THE
STORMS WILL BE SEVERE. TORNADOES...SOME POSSIBLY LARGE AND
DEVASTATING...VERY LARGE HAIL...AND DAMAGING STRAIGHT LINE WINDS
WILL BE POSSIBLE WITH THE SEVERE THUNDERSTORMS. THE MOST LIKELY
TIME FOR THUNDERSTORMS WILL BE DURING THE EARLY AND MIDDLE
AFTERNOON HOURS...WITH CHANCES DIMINISHING FROM WEST TO EAST LATE
THIS AFTERNOON AND THIS EVENING.

SUSTAINED SOUTH WINDS OF AROUND 30 MPH WITH GUSTS UP TO 45 MPH
WILL OCCUR OVER NORTHEAST AND EAST CENTRAL KANSAS THIS AFTERNOON.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

THE CHANCE FOR THUNDERSTORMS RETURNS TO PORTIONS OF THE AREA FROM
SATURDAY THROUGH SUNDAY NIGHT AND FROM TUESDAY THROUGH WEDNESDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS WILL BE NEEDED THIS AFTERNOON AND THIS EVENING.

In the hours before

Local storm report, Mar 30, 2:57 PM CST, 54 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TOPEKA KS
257 PM CST THU MAR 30 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0250 PM     HAIL             10 SSW JUNCTION CITY    38.89N 96.90W
03/30/2006  E1.00 INCH       GEARY              KS   TRAINED SPOTTER

&&

BYRNE
Special weather statement, Mar 30, 3:04 PM CST, 47 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TOPEKA KS
304 PM CST THU MAR 30 2006

KSZ037-302200-
MORRIS-
304 PM CST THU MAR 30 2006

...SIGNIFICANT WEATHER ALERT FOR MORRIS COUNTY UNTIL 400 PM CST...

AT 259 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF STRONG THUNDERSTORMS LOCATED FROM 4 MILES WEST OF WHITE CITY
TO 9 MILES SOUTHWEST OF BURDICK...OR ALONG A LINE EXTENDING FROM 16
MILES SOUTH OF JUNCTION CITY TO 33 MILES SOUTHEAST OF
ABILENE...MOVING NORTHEAST AT 55 MPH. THESE THUNDERSTORMS ARE
CAPABLE OF PRODUCING PENNY SIZE HAIL...STRONG WINDS IN EXCESS OF 50
MPH AND TORRENTIAL RAINFALL.

SOME COMMUNITIES THAT COULD BE IMPACTED INCLUDE BURDICK...WHITE
CITY...WILSEY...COUNCIL GROVE LAKE...DUNLAP...COUNCIL GROVE...
PARKERVILLE AND DWIGHT.

A TORNADO WATCH IS ALSO IN EFFECT. STAY ALERT TO THE WEATHER IN CASE
A WARNING IS ISSUED.
Special weather statement, Mar 30, 3:07 PM CST, 44 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TOPEKA KS
307 PM CST THU MAR 30 2006

KSZ058-059-302145-
ANDERSON-COFFEY-
307 PM CST THU MAR 30 2006

...SIGNIFICANT WEATHER ALERT FOR COFFEY AND ANDERSON COUNTIES UNTIL
345 PM CST...

AT 304 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM LOCATED 24 MILES SOUTHWEST OF GRIDLEY...OR ABOUT
40 MILES WEST OF IOLA...MOVING NORTHEAST AT 60 MPH. THE THUNDERSTORM
IS CAPABLE OF PRODUCING PEA SIZE HAIL...GUSTY WINDS AND HEAVY RAIN.

SOME COMMUNITIES THAT COULD BE IMPACTED INCLUDE GRIDLEY...
LE ROY...BURLINGTON...JOHN REDMOND
RESERVOIR...COLONY...WESTPHALIA...WAVERLY...GREELEY...HARRIS  AND
GARNETT.

A TORNADO WATCH IS ALSO IN EFFECT. STAY ALERT TO THE WEATHER IN CASE
A WARNING IS ISSUED.
Special weather statement, Mar 30, 3:12 PM CST, 39 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TOPEKA KS
312 PM CST THU MAR 30 2006

KSZ010>012-024-302215-
BROWN-JACKSON-MARSHALL-NEMAHA-
312 PM CST THU MAR 30 2006

...SIGNIFICANT WEATHER ALERT FOR NEMAHA...MARSHALL...BROWN AND
JACKSON COUNTIES UNTIL 415 PM CST...

AT 304 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
SEVERAL CLUSTERS OF THUNDERSTORMS...MOVING EAST AT 50 MPH.
THESE THUNDERSTORMS ARE CAPABLE OF PRODUCING PENNY SIZE HAIL AND
STRONG WINDS IN EXCESS OF 50 MPH.

SOME COMMUNITIES THAT COULD BE IMPACTED INCLUDE
BAILEYVILLE...CENTRALIA...SENECA...CORNING...BERN...
SABETHA...FAIRVIEW...MORRILL...KICKAPOO
RESERVATION...HIAWATHA...WILLIS...IOWA SAC AND FOX RESERVATION...AND
EVEREST.

A TORNADO WATCH IS ALSO IN EFFECT. STAY ALERT TO THE WEATHER IN CASE
A WARNING IS ISSUED.
Special weather statement, Mar 30, 3:13 PM CST, 38 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TOPEKA KS
312 PM CST THU MAR 30 200
Special weather statement, Mar 30, 3:45 PM CST, 6 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TOPEKA KS
345 PM CST THU MAR 30 2006

KSZ011-012-023-024-026-037>039-302245-
BROWN-JACKSON-JEFFERSON-MORRIS-NEMAHA-POTTAWATOMIE-SHAWNEE-WABAUNSEE-
345 PM CST THU MAR 30 2006

...SIGNIFICANT WEATHER ALERT FOR NEMAHA...BROWN...JACKSON...
POTTAWATOMIE...JEFFERSON...SHAWNEE...WABAUNSEE AND MORRIS COUNTIES
UNTIL 445 PM CST...

AT 342 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF THUNDERSTORMS LOCATED ALONG A LINE EXTENDING FROM 7 MILES
WEST OF BERN TO 7 MILES NORTH OF EMMETT TO 16 MILES SOUTH OF
ALMA...OR ALONG A LINE EXTENDING FROM 30 MILES EAST OF MARYSVILLE TO
30 MILES NORTHEAST OF MANHATTAN TO 28 MILES SOUTH OF
MANHATTAN...MOVING EAST AT 25 MPH. THESE THUNDERSTORMS ARE CAPABLE
OF PRODUCING PENNY SIZE HAIL AND STRONG WINDS OF 40 TO 50 MPH.

A TORNADO WATCH IS ALSO IN EFFECT. STAY ALERT TO THE WEATHER IN CASE
A WARNING IS ISSUED.

The office that day

Everything else NWS Topeka, KS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 30, 2:52 AM CSTWind AdvisoryTOPAnderson, Brown, Clay, Cloud, Coffey, Dickinson and 17 more15 hr
Mar 30, 12:16 PM CSTSevere Thunderstorm WarningTOPCloud, Ottawa59 min
Mar 30, 12:34 PM CSTTornado WarningTOPOttawa41 min
Mar 30, 12:42 PM CSTSevere Thunderstorm WarningTOPLyon, Osage, Wabaunsee48 min
Mar 30, 1:04 PM CSTTornado WarningTOPClay, Cloud41 min
Mar 30, 1:20 PM CSTSevere Thunderstorm WarningTOPOttawa55 min
Mar 30, 1:24 PM CSTSevere Thunderstorm WarningTOPJackson, Shawnee, Wabaunsee41 min
Mar 30, 1:31 PM CSTSevere Thunderstorm WarningTOPRepublic, Washington44 min
Mar 30, 1:42 PM CSTTornado WarningTOPWashington33 min
Mar 30, 1:47 PM CSTTornado WarningTOPMorris35 min
Mar 30, 1:49 PM CSTSevere Thunderstorm WarningTOPClay, Cloud41 min
Mar 30, 1:54 PM CSTSevere Thunderstorm WarningTOPBrown, Jackson66 min
Mar 30, 2:11 PM CSTTornado WarningTOPWabaunsee34 min
Mar 30, 2:13 PM CSTSevere Thunderstorm WarningTOPMarshall, Washington26 min
Mar 30, 2:22 PM CSTTornado WarningTOPDickinson, Morris38 min
Mar 30, 2:46 PM CSTSevere Thunderstorm WarningTOPGeary29 min
Mar 30, 2:57 PM CSTSevere Thunderstorm WarningTOPPottawatomie, Riley26 min
Mar 30, 4:01 PM CSTSevere Thunderstorm WarningTOPWabaunsee44 min
Mar 30, 4:22 PM CSTSevere Thunderstorm WarningTOPJackson, Shawnee38 min
Mar 30, 4:36 PM CSTSevere Thunderstorm WarningTOPJefferson24 min
Mar 30, 4:53 PM CSTSevere Thunderstorm WarningTOPJackson, Shawnee37 min
Mar 30, 5:03 PM CSTSevere Thunderstorm WarningTOPBrown21 min
Mar 30, 5:43 PM CSTSevere Thunderstorm WarningTOPAnderson, Franklin32 min

Nearby

Severe Thunderstorm Warnings in Kansas, 2006Every severe thunderstorm warning in 2006

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.